Alert archive / Alabama / Wind Advisories in 2009
Wind Advisory 10, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 1, 2009, 2:41 PM CST for 39 counties in Alabama. It took effect at Dec 1, 2009, 6:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2009, 2:41 PM CST (20:41 UTC)
- In effect from
- Dec 1, 2009, 6:00 PM CST
- Expired
- Dec 2, 2009, 9:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 012041 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CST TUE DEC 1 2009 ...BREEZY CONDITIONS WILL DEVELOP OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST ALABAMA TONIGHT. BREEZY CONDITIONS WILL DEVELOP AROUND THIS LOW PRESSURE SYSTEM. WINDS WILL GRADUALLY SUBSIDE LATE WEDNESDAY AFTERNOON. ALZ011>015-017>050-021200- /O.NEW.KBMX.WI.Y.0010.091202T0000Z-091203T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 241 PM CST TUE DEC 1 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. BREEZY CONDITIONS WILL DEVELOP AROUND A STRONG LOW PRESSURE SYSTEM TONIGHT INTO WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH...GRADUALLY SUBSIDING LATE WEDNESDAY AFTERNOON. A FEW WIND GUSTS UP TO 35 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS74 KBMX 020348 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 948 PM CST TUE DEC 1 2009 ...BREEZY CONDITIONS WILL DEVELOP OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST ALABAMA OVERNIGHT. BREEZY CONDITIONS WILL DEVELOP AROUND THIS LOW PRESSURE SYSTEM. WINDS WILL GRADUALLY SUBSIDE LATE WEDNESDAY AFTERNOON. ALZ011>015-017>050-021500- /O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 948 PM CST TUE DEC 1 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. BREEZY CONDITIONS WILL DEVELOP AROUND A STRONG LOW PRESSURE SYSTEM TONIGHT INTO WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH...GRADUALLY SUBSIDING LATE WEDNESDAY AFTERNOON. A FEW WIND GUSTS UP TO 35 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KBMX 021125 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CST WED DEC 2 2009 ...BREEZY CONDITIONS WILL CONTINUE TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ALONG THE MISSISSIPPI AND ALABAMA STATE LINE. THE TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS CENTRAL ALABAMA TODAY. THE WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON. ALZ011>015-017>050-021800- /O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 525 AM CST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH...WITH GUSTS TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KBMX 021658 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1058 AM CST WED DEC 2 2009 ...BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD FROM MISSISSIPPI AND INTO TENNESSEE BY THIS EVENING. THE TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS CENTRAL ALABAMA. THE WINDS WILL GRADUALLY SUBSIDE FROM SOUTH TO NORTH LATE THIS AFTERNOON AND INTO THIS EVENING. ALZ011>015-017>029-030000- /O.EXT.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 1058 AM CST WED DEC 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH GUSTS TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF THE FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ030>050-030000- /O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 1058 AM CST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH GUSTS TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF THE FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KBMX 030003 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 603 PM CST WED DEC 2 2009 ...BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS... .A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD FROM MISSISSIPPI AND INTO TENNESSEE BY THIS EVENING. THE TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS CENTRAL ALABAMA. THE WINDS WILL GRADUALLY SUBSIDE FROM SOUTH TO NORTH LATE THIS AFTERNOON AND INTO THIS EVENING. ALZ030>050-030115- /O.EXP.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 603 PM CST WED DEC 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ALZ011>015-017>029-030300- /O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 603 PM CST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH GUSTS TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF THE FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KBMX 030308 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 908 PM CST WED DEC 2 2009 ...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... ALZ011>015-017>029-030415- /O.EXP.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 908 PM CST WED DEC 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR ANY PORTION OF CENTRAL ALABAMA. $$ 08
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:57 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 1, 11:57 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 AM CST TUE DEC 1 2009 .UPDATE...FOR AVIATION AND MORNING UPDATE. UPDATED ZONES GRIDS/ZONES MAINLY FOR A FEW CLOUD ADJUSTMENTS TO INCREASE COVER. REMAINDER OF SHORT TERM IN GOOD SHAPE. GRIDS ALREADY SENT. 08 && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. /PREVIOUS DISCUSSION FROM: 410 AM CST TUE DEC 1 2009/ BASED ON CURRENT WEATHER CONDITIONS OF MOSTLY CLEAR SKIES AND TEMPERATURES IN THE 30S...HARD TO BELIEVE THAT WE WILL BE DEALING WITH HEAVY RAINFALL AND SEVERE THUNDERSTORMS WITHIN THE NEXT 24 TO 36 HOURS. HIGH CLOUDS ARE STREAMING NORTHEASTWARD TOWARDS ALABAMA AS STORM SYSTEM BEGINS TO TAKE SHAPE OFF THE TEXAS COAST. RAIN SHIELD ALREADY MOVING INTO THE LOUISIANA COAST. CLOUDS WILL GRADUALLY THICKEN TODAY AS MOISTURE INCREASES FROM TOP TO BOTTOM. DUE TO COLD START THIS MORNING AND EXPECTED CLOUD COVER TODAY...LOWERED HIGH TEMPERATURES A FEW DEGREES MOST AREAS. LIGHT RAIN SHOULD REACH SOUTHWEST COUNTIES BY SUNSET. FOR TONIGHT...RAIN WILL OVERSPREAD CENTRAL ALABAMA DURING THE EVENING HOURS AND SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH. GFS MODEL STILL SHOWING A SURFACE LOW TRACK FARTHER EAST THAN NAM/CANADIAN/ECMWF. FORECAST WILL BE BASED ON A TRACK CLOSER TO THE NAM MODEL BASE ON CONSENSUS OF OTHER MODELS AND THE RUN TO RUN CONSISTENCY OF THE NAM MODEL. THERE WILL LIKELY BE A LOW LEVEL BAROCLONIC ZONE THAT WILL SET-UP ACROSS NORTHWEST FLORIDA AND SOUTHEAST ALABAMA LATER TONIGHT AND WEDNESDAY MORNING. THIS BOUNDARY WILL MOST LIKELY BE JUST NORTH OF SURFACE WARM FRONT...AND IT WILL BE FOCUS FOR THE HEAVIEST RAINFALL. A FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT AND WEDNESDAY FOR AREAS ALONG AND SOUTH OF A WHITE HALL...TO ALEXANDER CITY...TO ROANOKE LINE. RAINFALL TOTALS WILL LIKELY BE IN THE ONE TO TWO INCH RANGE IN WATCH AREA...WITH UP TO ONE INCH ELSEWHERE. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THE SOUTHERN HALF OF THE COUNTY WARNING AREA... BUT WILL LET DAY SHIFT HANDLE ISSUANCE. FOR WEDNESDAY...THE HEIGHT OF THE STORM WILL BE DURING THIS TIME PERIOD. HEAVY RAINFALL WILL SPREAD OVER ALL OF CENTRAL ALABAMA BY SUNRISE WEDNESDAY AND SURFACE WINDS WILL BE IN THE 15-25 MPH RANGE. PREVIOUS NAM MODEL RUNS WERE SHOWING MID 60S DEW POINTS ADVECTING WELL NORTHWARD INTO CENTRAL ALABAMA. LATEST MODEL RUN SEEMS MORE PRACTICAL WITH 60 DEGREE DEW POINTS GETTING AS FAR NORTH AS MONTGOMERY. THIS LINES UP PRETTY WELL WITH STORM PREDICTION OUTLOOK FOR DAY2. SEVERE THREAT WILL PRIMARILY BE IN THE 9 AM TO 3 PM TIME FRAME AS CONVECTIVE LINE SHOULD BE ENTERING WESTERN GEORGIA BY MID AFTERNOON. MAIN LIMITING FACTOR WILL BE WIDESPREAD RAIN AND CLOUD COVER. GIVEN HIGH SHEAR VALUES...AN ISOLATED TORNADO CANNOT BE RULED OUT. ANOTHER ONE TO THREE INCHES OF RAINFALL POSSIBLE ACROSS FLASH FLOOD WATCH AREA...WITH STORM TOTALS OF TWO TO FOUR INCHES. ISOLATED TOTALS NEAR SIX INCHES POSSIBLE. FOR WEDNESDAY NIGHT...THE HEAVY RAINFALL AND STRONG CONVECTION SHOULD BE OUT OF AREA BY SUNSET WEDNESDAY AS SURFACE LOW MOVES RAPIDLY NORTHEAST AND PUSHES COLD FRONT THROUGH AREA. DUE TO INTENSITY OF LOW LEVEL CYCLONE...THERE WILL BE PLENTY OF WRAP AROUND CLOUDS ON BACK SIDE OF FRONT..AND CHANCES FOR LIGHT RAIN WILL CONTINUE THROUGH THE OVERNIGHT HOURS WEDNESDAY AS UPPER LEVEL TROF MOVES ACROSS AREA. 58/ROSE .LONG TERM...THURSDAY THROUGH MONDAY. IT APPEARS THAT AN ACTIVE SOUTHERN STREAM FLOW PATTERN WILL CONTINUE DURING THIS PERIOD...WHICH MEANS CONFIDENCE IS LOW ON TIMING AND INTENSITY OF EACH SYSTEM. MUCH COLDER AIR WILL MOVE INTO AREA THURSDAY AND FRIDAY. MODELS ARE STRONGLY HINTING AT ANOTHER GULF LOW FORMING ON FRIDAY AND MOVING RAPIDLY EAST NORTHEAST. THIS SYSTEM COULD BRING SOME LIGHT PRECIPITATION TO SOUTH ALABAMA FRIDAY NIGHT...BUT CONFIDENCE TO LOW AT THIS TIME TO INTRODUCE PRECIPITATION..ESPECIALLY SINCE THICKNESS VALUES ARE COLD ENOUGH TO SUPPORT FROZEN PRECIPITATION. ANOTHER WEAKER SYSTEM HAS BEEN SHOWING UP EARLY NEXT WEEK..AND INCLUDED CHANCE OF RAIN ON MONDAY. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. MAIN AVIATION CONCERN IS RAIN/WIND ASSOCIATED WITH APPROACH OF SFC LOW TONIGHT INTO WED FROM THE SW INTO C AL. PRECIP IS MAINLY EXPECTED TO BE STRATIFORM RAIN...CONFIDENCE IS NOT HIGH ENOUGH TO PUT TS IN TAFS. HOWEVER...MGM/TOI WILL BE UNDER A STRONG LOW LEVEL JET WITH MAXIMA GOING RIGHT OVER THESE TERMINALS...HAVE INSERTED LLWS FOR AFTER MIDNIGHT INTO THE MORNING. WINDS OVERALL WILL INCREASE DURING THE EVENING HRS AS THIS SYSTEM GETS CLOSER. MVFR CIGS WILL DEVELOP AS RAIN MOVES IN THIS EVENING...WITH CIGS GETTING PROGRESSIVELY LOWER TO IFR AND POSSIBLY LIFR FOR A SHORT TIME S. WIND DIRECTION WILL BE VEERING FROM ERLY BECOMING SE/SSE LATE IN THE FORECAST CLOSER TO LOW. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 45 58 37 49 / 0 90 100 50 10 ANNISTON 58 49 61 39 51 / 10 100 100 40 10 BIRMINGHAM 58 53 58 39 50 / 10 90 100 40 10 TUSCALOOSA 57 53 59 39 50 / 10 90 90 30 10 CALERA 59 53 60 41 51 / 10 100 90 30 10 AUBURN 59 49 61 43 55 / 10 100 100 20 10 MONTGOMERY 58 54 64 43 53 / 20 100 100 20 10 TROY 57 56 64 43 56 / 20 100 100 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 08/58/08
Hazardous weather outlook, Dec 1, 2:15 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CST TUE DEC 1 2009 ALZ011>015-017>050-021230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 215 PM CST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SURFACE WINDS WILL INCREASE AFTER SUNSET AS A DEEPENING GULF LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. SUSTAINED WINDS OF 15 TO 20 MPH CAN BE EXPECTED AREA TONIGHT...WITH A FEW GUSTS OF 35 MPH POSSIBLE. HEAVY RAINFALL WILL ALSO BE ASSOCIATED WITH THIS STRONG LOW PRESSURE SYSTEM. THIS HEAVY RAINFALL WILL SPREAD SOUTH TO NORTH INTO CENTRAL ALABAMA OVERNIGHT. THERE WILL BE A THREAT OF FLASH FLOODING GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA TO ALEXANDER CITY TO LAFAYETTE OVERNIGHT. THERE IS A VERY LOW CHANCE OF STRONG TO SEVERE THUNDERSTORMS AFTER 3 AM. THE MAIN THREATS WOULD BE DAMAGING WIND AND POSSIBLY A BRIEF TORNADO. ANY STORMS THAT DEVELOP WILL REMAIN ALONG AND SOUTH OF THE HIGHWAY 80/INTERSTATE 85 CORRIDOR OVERNIGHT. CONFIDENCE IS LOW DUE TO THE FACT THAT INSTABILITY REMAINS VERY LIMITED AND THE HIGHER THREAT WILL RESIDE NEAR THE GULF COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SUSTAINED WINDS OF 10 TO 20 MPH WILL CONTINUE ACROSS CENTRAL ALABAMA. A FEW WIND GUSTS UP TO 30 MPH ARE POSSIBLE AREA WIDE. OCCASIONALLY HEAVY RAINFALL WILL CONTINUE INTO WEDNESDAY MORNING. TOTAL RAINFALL AMOUNTS WILL BE AROUND ONE INCH ALONG INTERSTATE 20... INCREASING SOUTHEASTWARD TO NEAR 4 INCHES ALONG AND SOUTH OF INTERSTATE 85. THERE IS A LOW CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH 1 PM. THE MAIN THREATS WOULD BE DAMAGING WIND AND POSSIBLY A BRIEF TORNADO. ANY STORMS THAT DEVELOP WILL GENERALLY REMAIN EAST OF A LINE FROM MONTGOMERY TO WEDOWEE. CONFIDENCE IS LOW DUE TO THE FACT THAT INSTABILITY REMAINS VERY LIMITED AND THE HIGHER THREAT WILL RESIDE IN SOUTHERN GEORGIA. THE EXTENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA IS HIGHLY DEPENDENT ON THE EXACT TRACK OF THE STRONG SURFACE LOW PRESSURE SYSTEM AND THE AVAILABLE LOW LEVEL MOISTURE. STAY TUNED TO FURTHER UPDATES. RIVER LEVELS WILL RISE DUE TO THE EXPECTED RAINFALL WITH THE STRONG LOW PRESSURE SYSTEM. AT THIS TIME...SOME MINOR RIVER FLOODING WILL REMAIN POSSIBLE THROUGH THURSDAY MAINLY ALONG THE TALLAPOOSA AND ALABAMA RIVERS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY LATE TONIGHT INTO WEDNESDAY. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:34 AM CST | Flash Flood Watch | BMX | Autauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.